Alert archive / South Dakota / Red Flag Warnings in 2016
Red Flag Warning 11, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Aug 23, 2016, 3:15 AM CDT. It took effect at Aug 23, 2016, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2016, 3:15 AM CDT (08:15 UTC)
- In effect from
- Aug 23, 2016, 1:00 PM CDT
- Expired
- Aug 23, 2016, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
877 WWUS83 KABR 230815 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 315 AM CDT TUE AUG 23 2016 ...CRITICAL FIRE WEATHER CONDITIONS AGAIN TODAY... .A COLD FRONT WILL MOVE EAST ACROSS THE REGION TODAY...WITH GUSTY NORTHWEST WINDS DEVELOPING OVER CENTRAL SOUTH DAKOTA. DRY AIR WILL ALSO ACCOMPANY THE FRONTAL PASSAGE...WITH RELATIVE HUMIDITY DROPPING TO AROUND 20 PERCENT OR BELOW. SDZ267-268-231615- /O.NEW.KABR.FW.W.0011.160823T1800Z-160824T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE- 315 AM CDT TUE AUG 23 2016 /215 AM MDT TUE AUG 23 2016/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER AND FIRE WEATHER ZONE 268 UPPER CHEYENNE. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TMT
2 follow-up statements
208 WWUS83 KABR 231642 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1142 AM CDT TUE AUG 23 2016 ...CRITICAL FIRE WEATHER CONDITIONS AGAIN TODAY... .A COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON...WITH GUSTY NORTHWEST WINDS DEVELOPING OVER CENTRAL SOUTH DAKOTA. DRY AIR WILL ALSO ACCOMPANY THE FRONTAL PASSAGE...WITH RELATIVE HUMIDITY DROPPING TO AROUND 20 PERCENT OR BELOW. SDZ267-268-240100- /O.CON.KABR.FW.W.0011.160823T1800Z-160824T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE- 1142 AM CDT TUE AUG 23 2016 /1042 AM MDT TUE AUG 23 2016/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... * AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER AND FIRE WEATHER ZONE 268 UPPER CHEYENNE. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
158 WWUS83 KABR 240111 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 811 PM CDT TUE AUG 23 2016 SDZ267-268-240215- /O.EXP.KABR.FW.W.0011.000000T0000Z-160824T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE- 811 PM CDT TUE AUG 23 2016 /711 PM MDT TUE AUG 23 2016/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... TEMPERATURES HAVE BEGUN TO FALL AND RELATIVE HUMIDITY VALUES HAVE BEGUN TO RISE, THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ PARKIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Aug 23, 12:24 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 23, 12:24 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Aberdeen SD 1224 AM CDT TUE AUG 23 2016 .UPDATE... Issued at 848 PM CDT MON AUG 22 2016 Red flag warning for the southwestern portion of the CWA has expired. Seeing quite a bit of high cloud cover moving in, so have adjusted sky cover to fit. No changes made to winds or temperatures at this time. && .SHORT TERM...(This Evening through Wednesday Night) Issued at 313 PM CDT MON AUG 22 2016 Upper level ridging along with a surface low pressure system over western SD is producing warm temperatures and gusty southerly winds. The ridge and surface low will slowly track eastward tonight with gusty, down-slope winds likely. During the afternoon hours on Tuesday, the surface low pressure system should be located over eastern ND with a trailing cold front/dry line bisecting this CWA. While convection will be possible along the front, warm temps at 700 mb may keep thunderstorms from developing until 0Z. With an upper level trough of low pressure closer to the region by 0Z, mid-level temps should cool off allowing for convection to develop. While strong to severe storms are possible, locally heavy rainfall maybe the main threat. PWATS and specific humidity values are two standard deviations above climo, especially along and east of the I-29 corridor. Storm motion should be fairly slow as well, which leads to locally heavy rainfall. Wednesday through Wednesday night will be dry with breezy northerly winds. .LONG TERM...(Thursday through Monday) Issued at 313 PM CDT MON AUG 22 2016 The upper trough across southern Canada will move quickly out of the region late this week and allow west to southwest flow to develop quickly across the area. This will usher more chances of showers and thunderstorms. Best chances will be Thursday night and again Saturday. Pattern looks pretty active with shortwave activity, so forecast is broad brushed with Pops. Expect this to tighten up as we get closer and timing can be nailed down. Temperatures will warm up from the 70s late week into the 80s over the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1223 AM CDT TUE AUG 23 2016 VFR conditions will prevail across the area overnight and through the day Tuesday. A 50+ knot low level jet currently over the area will result in low level wind shear at all TAF sites now through about 13Z. A line of thunderstorms is expected to develop over the far eastern CWA around 00Z Wednesday, possible affecting KATY. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && UPDATE...Parkin SHORT TERM...SD LONG TERM...Scarlett AVIATION...Connelly/Parkin
Hazardous weather outlook, Aug 22, 10:22 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1022 PM CDT MON AUG 22 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-240330- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 1022 PM CDT MON AUG 22 2016 /922 PM MDT MON AUG 22 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT LATE TUESDAY AFTERNOON AND EVENING...MAINLY ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. A FEW STORMS COULD BE ON THE STRONG SIDE WITH HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
In the hours before
Special weather statement, Aug 22, 10:57 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1057 PM CDT MON AUG 22 2016 SDZ008-021-231200- ROBERTS-GRANT- INCLUDING THE CITIES OF...SISSETON...MILBANK 1057 PM CDT MON AUG 22 2016 ...LOCALIZED GUSTY WINDS OVERNIGHT... STRONG SOUTH TO SOUTHWEST WINDS GUSTING FROM 40 TO 60 MPH WILL OCCUR ACROSS WESTERN PORTIONS OF ROBERTS AND GRANT COUNTIES THROUGH THE OVERNIGHT HOURS. AREAS AFFECTED INCLUDE INTERSTATE 29 FROM SUMMIT TO SISSETON...AS WELL AS HIGHER ELEVATIONS ACROSS WESTERN ROBERTS AND GRANT COUNTIES. TMT
Nearby
Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.